Alert archive / New Mexico / High Wind Warnings in 2009
High Wind Warning 1, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Jan 3, 2009, 1:08 AM MST for Eddy County, New Mexico. It took effect at Jan 3, 2009, 3:00 AM MST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2009, 1:08 AM MST (08:08 UTC)
- In effect from
- Jan 3, 2009, 3:00 AM MST
- Expired
- Jan 3, 2009, 5:00 PM MST
- In force
- 14 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5853 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 030808 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 208 AM CST SAT JAN 3 2009 ...STRONG WINDS ARE LIKELY IN THE GUADALUPE MOUNTAINS TODAY... .A STRONG COLD FRONT WILL MOVE THROUGH WEST TEXAS AND SOUTHEAST NEW MEXICO TONIGHT. AHEAD OF THIS COLD FRONT...INCREASINGLY STRONG MID LEVEL WINDS WILL RESULT IN HIGH WINDS IN THE GUADALUPE MOUNTAINS TODAY. NMZ027-TXZ258-040000- /O.UPG.KMAF.HW.A.0001.090103T1500Z-090104T0000Z/ /O.NEW.KMAF.HW.W.0001.090103T1000Z-090104T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 108 AM MST SAT JAN 3 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS OF 35 TO 50 MPH...WITH GUSTS TO 60 MPH...WILL AFFECT THE GUADALUPE MOUNTAINS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS TRAVELING ALONG U.S. HIGHWAY 62/180 SHOULD BE PREPARED TO ENCOUNTER HIGH WINDS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
1 follow-up statement
000 WWUS74 KMAF 032356 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 556 PM CST SAT JAN 3 2009 ...HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS TO EXPIRE... .STRONG WINDS IN THE GUADALUPE MOUNTAINS ARE SLOWLY DIMINISHING THIS EVENING. THEREFORE THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE. NMZ027-TXZ258-040100- /O.EXP.KMAF.HW.W.0001.000000T0000Z-090104T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...PINE SPRINGS 456 PM MST SAT JAN 3 2009 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON. STRONG WINDS ARE NO LONGER EXPECTED IN THE GUADALUPE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Jan 2, 10:43 PM MST, 2 hours 25 minutes earlier.
Area forecast discussion, Jan 2, 10:43 PM MST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1143 PM CST FRI JAN 2 2009
.DISCUSSION...
VFR CONDITIONS TO PERSIST OVER THE NEXT 24 HOURS. SOUTHWEST
WINDS WILL GUST UP TO 25 KNOTS DURING THE AFTERNOON HOURS
ON SATURDAY IN RESPONSE TO SURFACE TROUGHING VICNITY THE TX/NM
BORDER AND TIGHTENING SURFACE PRESSURE GRADIENT ACROSS THE
PERMIAN BASIN. A STRONG COLD FRONT IS EXPECTED TO REACH THE TAF
SITES BETWEEN 04/06Z AND 04/12Z...ABRUPTING SHIFTING WINDS FROM
SOUTHWESTERLY TO NORTHERLY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 76 45 78 34 / 0 0 0 0
CARLSBAD NM 75 41 72 33 / 0 0 0 0
DRYDEN TX 77 48 78 42 / 0 0 0 0
FORT STOCKTON TX 80 49 78 39 / 0 0 0 0
GUADALUPE PASS TX 63 41 65 37 / 0 0 0 0
HOBBS NM 73 37 68 30 / 0 0 0 0
MARFA TX 69 35 67 27 / 0 0 0 0
MIDLAND INTL AIRPORT TX 75 43 75 31 / 0 0 0 0
ODESSA TX 76 45 74 34 / 0 0 0 0
WINK TX 79 42 77 33 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH FROM 8 AM MST SATURDAY THROUGH SATURDAY
AFTERNOON FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF
EDDY COUNTY.
TX...HIGH WIND WATCH FROM 8 AM MST SATURDAY THROUGH SATURDAY
AFTERNOON FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
99/99Hazardous weather outlook, Jan 2, 1:09 PM MST, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 209 PM CST FRI JAN 2 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-032015- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 209 PM CST FRI JAN 2 2009 /109 PM MST FRI JAN 2 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WARM AND BREEZY CONDITIONS MAY RESULT IN LOCALLY ELEVATED FIRE WEATHER CONDITIONS THIS AFTERNOON...ESPECIALLY ACROSS THE GUADALUPE MOUNTAINS. WINDS WILL DECREASE FOR MOST AREAS THIS EVENING...HOWEVER DRY CONDITIONS WILL PREVAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WEST WINDS GUSTING TO NEAR 60 MPH ARE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS FROM LATE SATURDAY MORNING THROUGH THE AFTERNOON. THE COMBINATION OF GUSTY WEST TO SOUTHWEST WINDS...WARM TEMPERATURES...AND LOW RELATIVE HUMIDITY VALUES ON SATURDAY MAY RESULT IN CONDITIONS FAVORING RAPID FIRE GROWTH AND SPREAD ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
High Wind Warnings in New Mexico, 2009High Wind Warnings in Texas, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.